Prolonged profound hypotension complicating severe methyldopa overdose
Publication in refereed journal


引用次數
替代計量分析
.

其它資訊
摘要Objective: Methyldopa, a centrally acting antihypertensive drug, has been in use since the 1960s, but reports of (severe) overdose are rare. We present a case of severe methyldopa overdose with prolonged profound hypotension. Case summary: A 50-year-old woman developed sinus bradycardia, prolonged profound hypotension, and drowsiness after ingesting over 300 tablets (>75 g) of methyldopa. At presentation, her blood pressure was 59/27 mmHg, heart rate 49 beats/minute, and Glasgow Coma Scale Score 14. She needed intensive care unit (ICU) care and intravenous infusion of a large amount of fluids and Gelofusine (R), injections of ephedrine sulphate, and intravenous infusion of norepinephrine for 41 hours followed by dopamine for 21 hours to maintain her systolic blood pressure at similar to 100 mmHg. She was observed for 3 more days in the general ward before discharge. Conclusion: Severe methyldopa overdose can be complicated by prolonged profound hypotension. The management of these patients should include close monitoring of vital functions and administration of intravenous fluids, colloids, and vasopressor agents.
著者Chan TYK, Joynt GM
期刊名稱International Journal of Clinical Pharmacology and Therapeutics
出版年份2014
月份7
日期1
卷號52
期次7
出版社DUSTRI-VERLAG DR KARL FEISTLE
頁次628 - 630
國際標準期刊號0946-1965
語言英式英語
關鍵詞bradycardia; drowsiness; hypotension; methyldopa; vasopressors
Web of Science 學科類別Pharmacology & Pharmacy; PHARMACOLOGY & PHARMACY

上次更新時間 2021-24-02 於 00:46